I have been stage IV with breast cancer for almost 10 years and have been on many different chemo drugs along with Herceptin. I started Eribulin recently but am reluctant to give up Herceptin.
14 Apr 2012
I can understand why you are reluctant to give up Herceptin (brand) Trastuzumab (generic); but your Doctor is watching out for you. I am sorry you are in stage 4 in Breast Cancer; it bothers me a lot - for nearly 40 years now I am still at very high risk, yet every one of them remains benign and yet I have to go again come Monday. *sigh*
Nevertheless, Herceptin / Trastuzumab is awfully harsh on your cardiac system.
In 2010, Eisai came up with a more synthetic formula - Eribulin (which can be also used for Lung, Prostate and several other types of Cancers as well) was an awesome exciting and successful finding where F.D.A. has approved of it.
Unlike the others; how can I illustrate it best?
Eribulin takes these cancer cells and squashes them up into the dungeon; where the Jailer then locks it up and throws away the key?
I know some women who had it and it was the best thing in their lives! Insomuch right now; "you couldn't touch them with a ten foot pole"! They are so active and lively that if you asked me which way they went? I dunno, I thought she went that way but instead is now way over here ... they are Role Models; one is even in the Breast Cancer Triathlon .. as for her age ... it's unreal! When a Reporter inquired of her battle alongside with her husband; she was all prepared for death; then someone told her about this thing called Eribulin. To quote and unquote her, "Chemo is hell until she met her new boyfriend who changed her life forever!"
She spoke how she had everything in order - from will and how the funeral would be, then turned and snapped in the Reporter's face with this new med, I was able to "Slap death silly and get my life back".
As for her husband's complaint? "I can't catch up with her, there's no slowing her down now." (griping and then laughing) and adds on "but I'm catching up... "
Personally, I have never had Chemo; yet I know many who have and here I stand - still wearing the Pink Band along with the Black and White (from the Pink Fire Truck from Jax, FL where I had been announced and the opportunity to write on it but what I wrote on that Fire Truck stood for ALL OF US (!) ... )...
The Fireman in Pink handed me those bands it says:
BLACK: REACH FOR THE STARS
WHITE: OPTIMISTIC SEES OPPORTUNITIES
(The Hospital & Susan Koeman gave me the Pink Band - since someone stole my old Advocate one;)
Think about those two Black and White Bands - those are very powerful words - many Breast Cancer Survivors offered me a lot of money for at least one; it isn't for sale ... I have had to endure this for 40+ nightmarish years and still going through it and rest assured; it isn't the only one I have to endure either. I battle with the risk of the female organs as well; just too high of a risk even though I had numerous polyps removed last Winter and now having more?
I refuse to look at it, until then ... I will carry on... Keep us posted on this new latest drug, it won't hurt to try. I know the feeling. I had to give up one of my beloved medication which I took for nearly 30 years, having to give up a medication to something new, was in the same position as you were. Yet, with all reality, I knew it had to go, it isn't easy. It's almost like taking a pacifer and dolly away from a baby ... when one's so attached to it.
((((((((((((( hugs ))))))))))
You need it!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I finished chemo treatment for stage II breast cancer one month ago, but am still receiving regular?
... Herceptin infusions. I'm due to start a 5-year Femara regimen, but am just now starting to feel better and even grow some hair. I'm not ...
1 answer • 9 Jun 2010
Needs more explaining and am grateful for the chance to do so.The patient is my 37 year old daughter who was diagnosed in 2004 with secondary breast ...
1 answer • 27 Jul 2012
Second time of asking,please refer to previous post.
1 answer • 29 Jul 2012